Doctors Lounge - Urology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Urinary tract infections
Question: pus in urine
|bunmum - Thu Sep 18, 2008 8:53 am||
hi, im new to this forum, and wondered if snyone could help me with this question, about 5 weeks ago i had a tummy ache and went to the out of hours doctors and she tested my urine and said there was blood and protien in my urine,she gave me some antibiotics called nitrofuation, and it went away, but now i have the same niggley tummy ache and my doctor done a urine test which came back with pus in it but no growth he gave me co-amoxiclav antibiotics, and also said to get a thrush pessery, does anyone know why this is showing up and is it cause for concern? thanks for taking time to read this
|Dr. Safaa Mahmoud - Sat Oct 25, 2008 5:49 pm||
Urinary tract infection UTI occurs mainly due to ascending infection from the outside through the urethra. Since women have a urethra that is shorter and closer to the anus than in males, they are more prone to urinary tract infection.
Sexual activity, stress and some medications are risk factors for developing UTI.
Women who have repeated urinary tract infection should be investigated properly by urine analysis, complete blood picture, and blood sugar to exclude diabetes mellitus.
Urine analysis and culture are done to find out the causative organism and to give specific antibiotic.
I would advise you to follow up with your doctor and to regularly administer the prescribed medicine.
Please keep us updated.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.